MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202893
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder surgery the twinfix was not sterilized.Surgery was completed by using a smith and nephew back-up device with no significant delay reported.The device was not used in the patient and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10.H3, h6: one 72202893 twinfix ultra ti 4.5mm suture anchor intended for use in treatment, was not returned for evaluation.Due to unavailability, evaluation was limited.This product is a single use device shipped sterilized.It is not intended to be re-sterilized or reused per instructions for use (ifu).Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Ifu contains precautionary statements and specific recommendations for proper use of product.Influences that might compromise product performance or integrity include: 1) transit and storage.2) incomplete anchor insertion.3) suture breakage.4) alternate prep method or instruments used.5) dull drill bit used.6) unanticipated bone condition.7) torsional overload.8) managing suture with sharp instruments.9) loss of axial alignment per ifu: ¿caution: use of excessive force during insertion can cause failure of the suture anchor or insertion device.If more torque is required to insert the anchor, stop and ensure that the hole size and depth are correct for the bone conditions encountered.It may be necessary to reduce the anchor size or increase the hole size to achieve optimal insertion force.It is the responsibility of the surgeon to determine the patient¿s bone condition, appropriately prepare the insertion site, and determine the suitability of the implant for the procedure¿.Proper site prep includes pre-drilling which is essential for successful use of the device.Incomplete anchor insertion may result in poor anchor performance¿.Sterilization was confirmed.Complaint history review indicated an unrelated allegation for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Instructions for use (ifu) contains recommendations and precautionary statements for proper use of product.Risk management files contain the reported failure.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.No additional actions required at this time.
 
Additional Manufacturer Narrative
H10: updated a1, a2, h6 (clinical code and impact code).H3, h6: the reported device was received for evaluation.A visual inspection found the device was returned intact with open packaging.No deficiencies were observed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10372449
Report Number1219602-2020-01181
Device Sequence Number14203458
Product Code MBI
UDI-Device Identifier03596010652287
UDI-Public03596010652287
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2024
Device Model Number72202893
Device Catalogue Number72202893
Device Lot Number2040088
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer09/08/2020
08/21/2023
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/09/2020
08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale